Paracetamol (derivative of para-aminophenol) has analgesic, antipyretic and weak anti-inflammatory effects.
The exact mechanism of analgesic and antipyretic action of paracetamol is not established. It appears to include central and peripheral components. The drug blocks cyclooxygenase I and II mainly in CNS, affecting the centers of pain and thermoregulation.
In inflamed tissues cell peroxidase neutralizes the effect of paracetamol on cyclooxygenase, which explains its almost complete lack of anti-inflammatory effect. The drug has no negative effect on water-salt metabolism (sodium and water retention) and gastrointestinal mucosa due to its lack of effect on prostaglandin synthesis in peripheral tissues.
Moderate or mild pain syndrome (headache, toothache, migraine pain, neuralgia, muscle pain, lower back pain, pain from injuries and burns, sore throat, painful menstruation).Increased body temperature with colds and other infectious and inflammatory diseases.
Paracetamol – 500,000 mg
Citric acid anhydrous – 1114,000 mg
Sodium hydrogen carbonate – 942,000 mg
Sodium carbonate anhydrous – 332,000 mg
Sorbitol – 300,000 mg
Sodium saccharinate – 7,000 mg
Sodium docusate – 0,227 mg
Povidone (K30) – 1,287 mg
Sodium benzoate – 60,606 mg
How to take, the dosage
Inside. Dissolve the tablet in a glass of water (200 ml). Do not chew and do not swallow the tablets. Usually the drug is taken 1 to 2 tablets 2 to 3 times a day at intervals of at least 4 hours.
Maximal single dose is 2 tablets (1 g), maximal daily dose – 8 tablets (4 g). The single dose amounts to 10-15 mg/kg of body weight; the maximal daily dose – 75 mg/kg of body weight.
In patients with impaired renal function the time interval between the doses of the preparation should be at least 8 hours if creatinin clearance is less than 10 ml/min, at least 6 hours – if creatinin clearance is 10-50 ml/min.
In patients with chronic or compensated active liver diseases, especially
accompanied by hepatic insufficiency, in patients with chronic alcoholism, chronic malnutrition (insufficient glutathione reserve in the liver), dehydration or body weight less than 50 kg a daily dose should not exceed 3 g, i.e. 6 tablets.
The preparation should be used with caution in children and patients with the body weight less than 50 kg in order to exclude the risk of exceeding the recommended dose.
The duration of use without physician’s consultation should not exceed 5 days if prescribed as an analgesic and 3 days as a febrifuge.
Phenytoin reduces the effectiveness of paracetamol and increases the risk of hepatotoxicity. Patients taking phenytoin should avoid frequent use of paracetamol, especially in high doses.
Probenecid almost halves the clearance of paracetamol by inhibiting its conjugation with glucuronic acid. If concomitant administration should be considered to reduce the dose of paracetamol.
Caution should be exercised when concomitant use of paracetamol and inducers of microsomal liver enzymes (e.g., ethanol, barbiturates, isoniazid, rifampicin, carbamazepine, anticoagulants, zidovudine, amoxycillin + clavulanic acid, phenylbutazone, tricyclic antidepressants).
Prolonged concomitant use of barbiturates reduces the effectiveness of paracetamol.
Salicylamide may increase the elimination half-life of paracetamol.
INR should be monitored during and after concomitant use of paracetamol (especially in high doses and/or for a long time) and coumarins (such as warfarin), since paracetamol when taken at a dose of 4 g/day for at least 4 days may increase the effect of indirect anticoagulants and increase the risk of bleeding. If necessary, adjust the dose of anticoagulants.
To avoid overdose, consider the content of paracetamol in other drugs that the patient takes simultaneously with the drug Paracetamol. Administration of paracetamol in doses higher than recommended may cause severe liver damage.
If the febrile syndrome persists against the background of using paracetamol for more than 3 days and the pain syndrome – more than 5 days, it is necessary to consult a doctor.
Taking the drug Paracetamol may distort the figures of laboratory studies in the quantitative determination of glucose and uric acid in the blood plasma.
To avoid toxic liver damage Paracetamol should not be combined with alcoholic beverages, and persons prone to chronic alcohol consumption.
The risk of liver damages increases in patients with alcoholic hepatosis.
During the long-term use the peripheral blood count and the liver function tests are necessary.
Paracetamol may cause serious skin reactions such as Stephen-Johnson syndrome, toxic epidermal necrolysis, acute generalized exanthematous pustulosis, which may be fatal. At the first manifestation of rash or other hypersensitivity reactions, the use of the drug should be discontinued.
Also, the use of paracetamol should be discontinued if the patient is diagnosed with acute viral hepatitis.
Paracetamol contains 412.4 mg of sodium per tablet, which should be considered by patients on a strict low-salt diet.
Since the drug contains sorbitol, it should not be used if there is sucrose/isomaltase deficiency, fructose intolerance, glucose-galactose malabsorption.
Effect on the ability to drive vehicles and mechanisms
The effect on the ability to drive vehicles and operate mechanisms has not been studied. If the patient experiences dizziness, psychomotor agitation and disorientation in space and time, it is not recommended to drive vehicles and other mechanisms during treatment with the drug.
Hypersensitivity to paracetamol, propacetamol hydrochloride (prodrug of paracetamol) or any other drug component, severe hepatic insufficiency or decompensated liver disease in the acute stage, deficiency of sugar/isomaltase, fructose intolerance, glucose-galactose malabsorption, pregnancy (I and III trimesters) and lactation, children under 12 years of age (body weight 50 kg or more).
Severe renal insufficiency (creatinine clearance < 30 ml/min), hepatic insufficiency, chronic alcoholism, nutritional deficiencies, anorexia, bulimia, cachexia, hypovolemia, dehydration, glucose-6-phosphate dehydrogenase deficiency, congenital hyperbilirubinemia (Gilbert, Dubinin-Johnson and Rotor syndromes), viral hepatitis, advanced age.
The following side effects (frequency is not established)
Allergic reactions: hypersensitivity reactions, skin itching, skin and mucous membrane rash (erythema or urticaria), Quincke’s edema, erythema multiforme (including erythema multiforme).
Central and peripheral nervous system (at high doses): dizziness, psychomotor agitation and disorientation in space and time.
Digestive organs: nausea, diarrhea, epigastric pain, increased activity of liver enzymes, usually without jaundice, hepatonecrosis (dose-dependent effect).
Endocrine system: hypoglycemia up to hypoglycemic coma.
Blood organs: anemia (cyanosis), sulfohaemoglobinemia, methemoglobinemia (shortness of breath, heart pain), hemolytic anemia (especially in patients with glucose-6-phosphate dehydrogenase deficiency), thrombocytopenia, neutropenia, leukopenia.
Other: decreased blood pressure (as a symptom of anaphylaxis), changes in prothrombin time and international normalized ratio (INR).
In overdose intoxication is possible, especially in children, patients with liver disease (caused by chronic alcoholism), in patients with malnutrition, as well as in patients taking enzyme inducers, in which lightning hepatitis, liver failure, cholestatic hepatitis, cytolytic hepatitis may develop, in the above cases – sometimes with fatal outcome. The clinical picture of acute overdose develops within 24 hours after taking the drug.
Symptoms: gastro-intestinal disorders (nausea, vomiting, decreased appetite, a feeling of discomfort in the abdominal cavity and/or abdominal pain), pale skin, sweating, malaise. When administered to adults 7.5 g or more or children more than 140 mg/kg at a time, cytolysis of hepatocytes occurs with complete and irreversible liver necrosis, the development of liver failure, metabolic acidosis and encephalopathy, which may lead to coma and death.
12-48 hours after administration of paracetamol there is an increase in the activity of “hepatic” transaminases, lactate dehydrogenase, bilirubin concentration and decrease in prothrombin concentration. Clinical picture of liver damage becomes apparent after 1-2 days and reaches its maximum on the 3rd-4th day.
Treatment: immediate hospitalization, determination of plasma paracetamol quantitative content before treatment (as soon as possible after overdose), gastric lavage, injection of SH-group donators and precursors of glutathione synthesis – methionine within 8 hours after overdose. The need for additional therapeutic measures (further methionine administration, intravenous N-acetylcysteine) is determined depending on the concentration of paracetamol in blood, as well as on the time elapsed after its administration.
Symptomatic treatment. Liver tests should be performed at the beginning of treatment and every 24 hours thereafter. In most cases, hepatic transaminase activity will normalize within 1-2 weeks. In very severe cases liver transplantation may be required.
Use of the drug is contraindicated in the I and III trimesters of pregnancy and during breast-feeding. Administration of the drug in the second trimester of pregnancy is possible after consultation with a physician to assess the expected benefits to the mother and the possible risk to the fetus.
Efferalgan, Cefekon D, Paracetamol, Paracetamol for children, Paracetamol Renewal, Paracetamol, tablets 500 mg 10 pcs
|Conditions of storage|
In a dry place at a temperature no higher than 25 ° C. Keep out of reach of children.
Update PFC AO, Russia
Update PFC AO
Buy Paracetamol Reneval, 500 mg 12 pcs with delivery to USA, UK, Europe and over 120 other countries.